Get E-Book on COVID-19

Q. Should I start on ATT drugs immediately based on my TB reports?

Answered by
Dr. Amit Arora
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 21, 2019

Hello doctor,

This is to request a second opinion on whether I have TB? I have attached the x-ray and other test reports (hematology, AFB, etc.). Kindly suggest.

Dr. Amit Arora

Cardiology
#

Hello,

Welcome to icliniq.com.

I have seen the reports. (attachment removed to protect patient identity).

Report -1 shows SGOT (serum glutamic oxaloacetic transaminase), SGPT (serum glutamic pyruvic transaminase), raised that means your liver function test is not normal and has low potassium levels, so you need to supplement potassium.

Report-2 X-ray suggestive of pulmonary Koch's pathology (TB).

Report -3 Sputum for AFB (Acid-fast bacilli) is negative. This is a test for TB, but this does not exclude TB as it can be false.

Report-4 Hemoglobin is low, ESR (erythrocyte sedimentation rate) is raised, this is suggestive of infection inside the body.

Report-5 USG (ultrasound) suggestive of stones inside the gallbladder.

Conclusion: In my opinion you have TB and you must start taking ATT (anti-tubercular treatment).

If you have further questions, do follow-up.


Was this answer helpful?

 | 

Thank you doctor,

As you said, the x-ray is suggestive of TB. Can you tell how severe the progression is, and should I immediately start ATT? Should I take a second AFB test or NAAT test to confirm? Or what test do you suggest for a definitive prognosis of TB? Or is the existing prognosis certain enough that I should immediately get on ATT?

I had started taking Forecox, but I threw up every time. This was therefore discontinued and asked to test for TB 10 days later, are there alternative ATT that I can take?

Regarding ESR raise is it being suggestive of infection? Is this related to the TB? Or should I be worried about potentially any other infection?

I am on the following medication:

Gluconovm PG2 Forte once before breakfast, Veltam Plus one at bedtime, Cystram half tablet twice daily after food, Vivax once a day and Terol LA4 twice daily.

As per the USG, the prostate size, echotexture, and outlines within normal limits (28.0 c.c.). I am checking to see if this is consistent with a prescription of Veltam Plus. I will also add potassium supplementation to this. Please let me know if you think I am missing anything, or if you concerns with the medication.

Dr. Amit Arora

Cardiology
#

Hello,

Welcome back to icliniq.com.

Your x-ray is suggestive of consolidation with a cavity on the right side so TB is the first possibility no doubt. AFB test is only positive during the infective phase and comes positive in the beginning, now I do not think that there is any use of repeating that.

Well, NAAT (nucleic acid amplification test) test has moderate sensitivity and high specificity for TB, and yes you can go for that before starting ATT. If you ask my opinion then I will suggest you TB gold standard test. You started Forecox and threw up, this is very dangerous as it can lead to multi drug resistant TB (MDR) which is difficult to treat and this can interfere with other tests of TB. So this was a very wrong step from your side. Regarding ESR, yes, of course it can be due to TB. You are taking Veltam Plus, that is for prostate hyperplasia. But I checked your USG report, it is saying that prostate size is normal and post voidal residual volume is 28 cc. So here I want to know that whether you have urinary incontinence also (recurrent urge for urination)?

I do not think any use of taking Vivax. But I will strongly suggest to add potassium supplementation (but it should be constantly monitored) as low potassium level can precipitate life-threatening cardiac (heart) arrhythmia.

My opinion: You should go for NAAT and TB gold standard test as soon as possible and then start ATT or you can report back to me after these tests.

Note: Delay and irregular, inappropriate medication can lead to poor prognosis and evolving of multi drug resistant TB (MDR).

If you have further questions, do a follow-up.


Was this answer helpful?

 | 

Related Questions:
Am I suffering from tuberculosis? Please clarify from my CT report.
How long should I take treatment to dissolve a tuberculosis lump?
My mother has abdominal tuberculosis and duodenal stricture. Please help.
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the chance of transmitting TB to partner after completion of medicine?

Query: Hello doctor, I am having pulmonary TB and this is the third month since taking medicine. I had blood in sputum few times and sputum test showed negative but based on CT scan, the doctor suspected pulmonary TB. I was recommended medicine for six months. I am feeling better after taking medicine and...  Read Full »

When TB treatment was given, my daughter developed hepatitis. Why?

Query: Hi doctor, My daughter, who was a medical college student, was suffering from high fever and the doctor ordered an x-ray and it turned out to be a pleural effusion. Cytology was negative, so was the PCR for TB, the fluid was straw colored lymphocytes rich 90% with some neutrophil and mesothelial cel...  Read Full »

I have suffered with tuberculosis(Koch's disease)last year. Now I am getting the same disease back.

Query: Hi, I was suffering from tuberculosis (Koch's disease) a year back which got cured. And now I think, I am getting the same disease back. What should I do?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Radiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.